MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 28 20 DEG 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 28 20 DEG 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71333324
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/22/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to recurrent dislocations and instability.Liner and head were removed.This patient underwent a closed reduction on (b)(6) 2011 and a dislocation on (b)(6) 2013.In addition to this the patient had a fall in (b)(6) 2013 and presented trochanteric bursitis due to this incident.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that the patient¿s recurrent dislocations and rt tha 1st revision were reported as due to the patient¿s ¿soft tissue incompetence¿, and possibly the asymmetric positioning and size of the acetabular cup.The report of metallosis of the trunnion may be consistent with findings associated with metal debris, which may be a result of the reported ¿damage on the trunnion¿ but it cannot be conclude if this damage was a result of the multiple dislocations, previous revisions, or something else.This cannot be confirmed without supporting lab reports, imaging, and/or the analysis of the explanted components, and it cannot be concluded that the recurrent dislocations and clinical reaction were associated with a mal-performance of the implant.No further clinical assessment is warranted at this time.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of the reported event could include improper device positioning or sizing.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REF XLPE 28 20 DEG 50-52 E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9255835
Report Number1020279-2019-03815
Device Sequence Number2054352
Product Code LPH
UDI-Device Identifier03596010455611
UDI-Public03596010455611
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71333324
Device Catalogue Number71333324
Device Lot Number02FM02133
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;